Hail, Ford
- When
- September 1, 1:42 PM CST
- Where
- Ford County, 1.3 mi WNW of Bloom
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.490, -99.920
A public report of 1 inch hail.
A shortwave developed and was able to initiate ascent and allow storms access CAPE of over 2000 J/kg and modest bulk shear. This generated a handful of marginal supercells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A shortwave developed and was able to initiate ascent and allow storms access CAPE of over 2000 J/kg and modest bulk shear. This generated a handful of marginal supercells. Two of them became strong enough to generate severe reports of wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 1, 12:09 PM CST, 1 hour 33 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Dodge City KS 109 PM CDT Mon Sep 1 2025 .KEY MESSAGES... - Pleasant, below normal afternoon temperatures will continue through next weekend. - The exception will be Wednesday, when afternoon temperatures warm well into the 80s to near 90. - Limited showers and thunderstorms are expected east of US 283 Labor Day afternoon. Marginally severe wind gusts and hail are possible. - Dry weather will prevail through the upcoming week, with rain chances limited, and few if any impacts. && .DISCUSSION... Issued at 200 AM CDT Mon Sep 1 2025 Nighttime microphysics satellite imagery at midnight clearly showed stratus and fog expanding into the southeast zones. Surface observations showed a saturated boundary layer at Pratt, with visibility falling. Included areas of fog across eastern zones into Monday morning, and again with a wet environment, standing water, and light winds, will monitor for dense fog development through sunrise. Northwest midlevel flow will continue on Labor Day, northeast of a 594 dm upper high centered over Arizona. Models show little thermal change at 850 mb from Sunday, so temperatures Monday afternoon will mirror Sunday's observations in the lower 80s, with warmest temperatures in the upper 80s in the far southwest zones. Most of Monday will be dry for most of SW KS. Did add minimal pops for the eastern zones this afternoon, in response to a shortwave moving south into central and eastern Kansas during the afternoon. This added forcing for ascent will interact with modest instability, with CAPE up to 2000 J/kg, to generate limited shower and thunderstorms east of US 283. Some CAMs such as 00z ARW, and 00z NAM, suggest this activity may begin relatively early by midday. During the afternoon, modest instability and bulk shear in the NW flow regime may support some convective organization, with marginally severe wind/hail possible, again east of US 283. Tuesday and Wednesday, the midlevel ridge axis will remained parked over the spine of the Rockies, with northwest midlevel flow persisting. SW KS is expected to remain dry Tuesday, with little change in afternoon temperatures, in the pleasant upper 70s and lower 80s. Convection prospects are expected to increase some across the eastern zones/central Kansas, ahead of a cold front passage expected Wednesday afternoon. Convergence on this boundary warrants NBM's chance category pops in the southeast zones Wednesday evening. Southwest downslope components and prefrontal compression will result in a noticeably warmer afternoon ahead of the cold front, well into the 80s to near 90. Model guidance defers on timing of another cold front passage late this week, with ECMWF/EPS currently suggesting a Friday morning passage. As such, specific temperatures Thursday and Friday afternoons are of lower confidence, pending better agreement with the cold front's timing. Regardless, below normal temperatures for early September are expected to continue. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1258 PM CDT Mon Sep 1 2025 Light north winds will prevail through the period given a weak pressure gradient. Any t-storms will probably be southeast of KDDC this afternoon and evening along a weak frontal boundary. There is a slight chance (20% or less) that a storm could move in vicinity of KDDC between 19-21z. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Turner AVIATION...Finch
Hazardous Weather Outlook National Weather Service Dodge City KS 215 AM CDT Mon Sep 1 2025 KSZ030-031-043>046-061>066-074>081-084>090-020715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 215 AM CDT Mon Sep 1 2025 /115 AM MDT Mon Sep 1 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Monday. Areas of fog are expected across eastern zones Monday morning. Scattered thunderstorms are expected across eastern zones Monday afternoon. A few storms may produce marginally severe wind gusts or hail. Widespread or significant severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
Special Weather Statement
National Weather Service Dodge City KS
139 PM CDT Mon Sep 1 2025
KSZ078-011915-
Ford KS-
139 PM CDT Mon Sep 1 2025
...A STRONG THUNDERSTORM WILL IMPACT FORD COUNTY THROUGH 215 PM
CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Dodge City, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3777 10018 3784 9999 3747 9964 3748 10016
TIME...MOT...LOC 1839Z 331DEG 35KT 3775 10004
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UMSCHEIDPreliminary Local Storm Report
National Weather Service Dodge City KS
157 PM CDT Mon Sep 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Hail 1 NW Dodge City 37.77N 100.03W
09/01/2025 E0.25 Inch Ford KS Public
Pea size hail reported by the Public.
&&
MRSpecial Weather Statement
National Weather Service Dodge City KS
212 PM CDT Mon Sep 1 2025
KSZ078-088-011945-
Clark KS-Ford KS-
212 PM CDT Mon Sep 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FORD AND NORTH CENTRAL
CLARK COUNTIES THROUGH 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Ft. Dodge, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southern Ford and
north central Clark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3765 10009 3776 9986 3751 9955 3737 9997
TIME...MOT...LOC 1911Z 318DEG 18KT 3763 9992
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JJOHNSONPreliminary Local Storm Report
National Weather Service Dodge City KS
214 PM CDT Mon Sep 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Hail Dodge City 37.76N 100.02W
09/01/2025 M0.70 Inch Ford KS NWS Employee
&&
jdfSpecial Weather Statement
National Weather Service Dodge City KS
235 PM CDT Mon Sep 1 2025
KSZ088-089-012000-
Clark KS-Comanche KS-
235 PM CDT Mon Sep 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COMANCHE AND
SOUTHEASTERN CLARK COUNTIES THROUGH 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Sitka, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Sitka around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 9981 3728 9959 3701 9942 3700 9947
3700 9976
TIME...MOT...LOC 1935Z 340DEG 15KT 3719 9968
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JJOHNSONThe Dodge City radar (KDDC), 30 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A public report of 1 inch hail.
A social media report of 1.75 inch hail.
A public report of 57 mph.
There was a snapped utility pole reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293862, 1293863, 1293864, 1293865.